Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lyapunov characteristic exponents are nonnegative


Author: Feliks Przytycki
Journal: Proc. Amer. Math. Soc. 119 (1993), 309-317
MSC: Primary 58F23; Secondary 30D05
DOI: https://doi.org/10.1090/S0002-9939-1993-1186141-9
MathSciNet review: 1186141
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, for an arbitrary rational map $ f$ on the Riemann sphere and an arbitrary probability invariant measure on the Julia set, Lyapunov characteristic exponents are nonnegative a.e. In particular $ \log \vert f'\vert$ is integrable. An analogous theorem is proved for smooth maps of an interval with all critical points being nonflat.

This allows us to fill a gap in the proof of Denker and Urbański's theorem that there exists a probability conformal measure on the Julia set with exponent equal to the supremum of the Hausdorff dimensions of probability invariant measures with positive entropy.


References [Enhancements On Off] (What's this?)

  • [BL] A. M. Blokh and M. Yu. Lyubich, Nonexistence of wandering intervals and structure of topological attractors of one-dimensional dynamical systems. II. The smooth case, Ergodic Theory Dynam. Systems 9 (1989), no. 4, 751–758. MR 1036906, https://doi.org/10.1017/S0143385700005319
  • [CE] Pierre Collet and Jean-Pierre Eckmann, Iterated maps on the interval as dynamical systems, Progress in Physics, vol. 1, Birkhäuser, Boston, Mass., 1980. MR 613981
  • [DU] M. Denker and M. Urbański, On Sullivan’s conformal measures for rational maps of the Riemann sphere, Nonlinearity 4 (1991), no. 2, 365–384. MR 1107011
  • [GPS] P. Grzegorczyk, F. Przytycki, and W. Szlenk, On iterations of Misiurewicz’s rational maps on the Riemann sphere, Ann. Inst. H. Poincaré Phys. Théor. 53 (1990), no. 4, 431–444. Hyperbolic behaviour of dynamical systems (Paris, 1990). MR 1096102
  • [H] Michael-R. Herman, Exemples de fractions rationnelles ayant une orbite dense sur la sphère de Riemann, Bull. Soc. Math. France 112 (1984), no. 1, 93–142 (French, with English summary). MR 771920
  • [M] R. Mañé, On a theorem of Fatou, preprint, 1991.
  • [MMS] M. Martens, W. de Melo, and S. van Strien, Julia-Fatou-Sullivan theory for real one dimensional dynamics, preprint, Delft, 1988.
  • [MS] W. de Melo and S. van Strien, A structure theorem in one-dimensional dynamics, Ann. of Math. (2) 129 (1989), no. 3, 519–546. MR 997312, https://doi.org/10.2307/1971516
  • [P] Ja. B. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory, Uspehi Mat. Nauk 32 (1977), no. 4 (196), 55–112, 287 (Russian). MR 0466791
  • [S] S. van Strien, Hyperbolic and invariant measures for general $ {C^2}$ interval maps satisfying the Misiurewicz condition, preprint, Delft, 1987.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F23, 30D05

Retrieve articles in all journals with MSC: 58F23, 30D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1186141-9
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society